Alert archive / Michigan / Gale Watches in 2012
Gale Watch 26, NWS Gaylord, MI
NWS Gaylord, MI issued this gale watch at Dec 18, 2012, 3:59 PM EST. It took effect at Dec 20, 2012, 1:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 18, 2012, 3:59 PM EST (20:59 UTC)
- In effect from
- Dec 20, 2012, 1:00 PM EST
- Expired
- Dec 19, 2012, 5:32 AM EST
- In force
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
193 WHUS73 KAPX 182059 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 359 PM EST TUE DEC 18 2012 LMZ323-341-342-344>346-190500- /O.NEW.KAPX.GL.A.0026.121220T1800Z-121221T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 359 PM EST TUE DEC 18 2012 ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
741 WHUS73 KAPX 190345 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1045 PM EST TUE DEC 18 2012 LMZ323-341-342-344>346-191145- /O.CON.KAPX.GL.A.0026.121220T1800Z-121221T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1045 PM EST TUE DEC 18 2012 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... A GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
746 WHUS73 KAPX 191032 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 532 AM EST WED DEC 19 2012 LMZ323-342-344>346-191845- /O.UPG.KAPX.GL.A.0026.121220T1800Z-121221T2200Z/ /O.NEW.KAPX.GL.W.0045.121220T1800Z-121222T1200Z/ /O.NEW.KAPX.SR.A.0002.121221T0600Z-121222T0000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 532 AM EST WED DEC 19 2012 ...GALE WARNING IN EFFECT FROM 1 PM THURSDAY TO 7 AM EST SATURDAY... ...STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 7 AM EST SATURDAY. A STORM WATCH HAS ALSO BEEN ISSUED. THIS STORM WATCH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LMZ341-191845- /O.UPG.KAPX.GL.A.0026.121220T1800Z-121221T2200Z/ /O.NEW.KAPX.GL.W.0045.121220T1800Z-121222T1200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 532 AM EST WED DEC 19 2012 ...GALE WARNING IN EFFECT FROM 1 PM THURSDAY TO 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 7 AM EST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-LSZ321-322-191845- /O.NEW.KAPX.GL.W.0045.121220T1800Z-121222T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 532 AM EST WED DEC 19 2012 ...GALE WARNING IN EFFECT FROM 1 PM THURSDAY TO 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 7 AM EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Dec 18, 12:38 PM EST, 3 hours 21 minutes earlier.
Area forecast discussion, Dec 18, 12:38 PM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1238 PM EST TUE DEC 18 2012 .SYNOPSIS... ISSUED AT 404 AM EST TUE DEC 18 2012 A FAIRLY QUIET PERIOD OF WEATHER THROUGH WEDNESDAY WILL TURN MORE NEWSWORTHY FOR THE END OF THE WORK WEEK. STRONG LOW PRESSURE WILL DEVELOP INTO THE LOWER MISSISSIPPI VALLEY WEDNESDAY EVENING...BEFORE LIFTING THROUGH THE EASTERN GREAT LAKES THURSDAY. THIS STORM SYSTEM HAS THE POTENTIAL TO BE A SIGNIFICANT SNOW PRODUCER FOR MUCH OF NORTHERN MICHIGAN. AS THE STORM DEPARTS THURSDAY NIGHT INTO FRIDAY...MUCH COLDER AIR WILL BLAST INTO THE GREAT LAKES. THIS WILL RESULT IN ADDITIONAL ACCUMULATING LAKE EFFECT SNOWFALL...AND PLENTY OF BLOWING AND DRIFTING SNOWS. HAZARDOUS TRAVEL CONDITIONS ARE BECOMING QUITE LIKELY OVER THIS TIME PERIOD. && .UPDATE... ISSUED AT 1226 PM EST TUE DEC 18 2012 FORECAST PRETTY MUCH WORKING OUT AS PLANNED...WITH LAKE EFFECT SLOWLY FALLING APART AS WIND FIELDS BACK AND LIGHTEN AND THERMAL PROFILES SLOWLY MODERATE. TOUCH MORE BREAKS IN THE OVERCAST THAN EARLIER ANTICIPATED...BUT EVIDENCE STRATO-CU DECK IS BEGINNING TO FILL BACK IN AS LOW LEVEL INSTABILITY IS REALIZED. UPDATE ISSUED AT 953 AM EST TUE DEC 18 2012 AMAZINGLY PERSISTENT...IF NOT NOW DOWNRIGHT ANNOYING...LAKE EFFECT RAIN/SNOW SHOWERS CONTINUE AS LIGHT WEST WINDS PUSH OVERNIGHT LAKE INDUCED MESO-VORTICES INLAND. 12Z RAOB HELPS TELL THE TALE...WITH MOISTURE RICH PROFILES BELOW H780 SUBSIDENCE INVERSION...BOTH OF WHICH ARE MUCH MORE IMPRESSIVE THAN GUIDANCE SUGGESTED YESTERDAY. THERMAL PROFILES MARGINAL AT BEST...WITH H85 TEMPERATURES AT ONLY ABOUT -7C. PER WEB CAMS AND SPOTTER REPORTS...HOWEVER...APPEARS SOME LIGHT ACCUMULATIONS DID OCCUR THIS MORNING...ALTHOUGH AMOUNTS HAVE REMAINED UNDER AN INCH. STILL THINK OVERALL TREND WILL BE A DOWNWARD ONE LATER THIS MORNING AND AFTERNOON AS WIND FIELDS ONCE AGAIN BECOME VERY LIGHT AND SLIGHT MODERATION BEGINS. NO DOUBT REAL-TIME ADJUSTMENTS WILL BE NEEDED AS TRENDS ARE REALIZED...BUT SHOULD NOT BE TOO BIG OF A DEAL. FURTHER UPSTREAM...COMPACT VORT LOBE PINWHEELING EAST ACROSS IOWA...WITH FOCUSED...BUT NARROW FGEN RESPONSE TO ITS NORTH KICKING OFF A RATHER IMPRESSIVE BAND OF SNOW (RATES APPROACHING AN INCH PER HOUR). SATELLITE TRENDS CONFIRM RECENT GUIDANCE THAT THIS SYSTEM SHOULD LARGELY PASS BY TO OUR SOUTH LATER THIS AFTERNOON AND EARLY EVENING. INHERITED GRIDS LARGELY TRENDED TOWARD THIS LESS AGGRESSIVE SCENARIO...ALTHOUGH MAY BE ABLE TO PULL POPS COMPLETELY IF CURRENT TRENDS CONTINUE. CLOUD FORECAST REMAINS THE BIGGEST CHALLENGE HEADING INTO THIS AFTERNOON...WITH BREAKS IN THE OVERCAST WELL EVIDENT ACROSS NORTHEAST LOWER ON LATEST LOW LIGHT VIS SATELLITE IMAGERY. THINKING THIS SHOULD FILL BACK IN AS DEVELOPING WEAK INSTABILITY INTERACTS WITH MOISTURE RICH LOW LEVELS. OTHERWISE...NOT MUCH TEMPERATURE RECOVERY TODAY...WITH AFTERNOON READINGS IN THE MID AND UPPER 30S. UPDATE ISSUED AT 632 AM EST TUE DEC 18 2012 LATEST RADAR SHOWING THAT THE LIGHT ECHOES ON RADAR...SCATTERED LIGHT RAIN AND SNOW...WERE DRIFTING EASTWARD...SUGGESTING AN UPTICK IN A WESTERLY WIND. THIS DISPLAYED IN AREA OBSERVATIONS AS WELL. THIS LIGHT WESTERLY FLOW IS EXPECTED TO CONTINUE INTO THE MORNING...AND WILL THUS KEEP THE BETTER CHANCE FOR SEEING LIGHT PRECIP ACROSS NW LOWER AND NRN CHIPPEWA COUNTY IN EASTERN UPPER. ALL AREAS EXPECTED TO BE DINGY/CLOUDY TODAY. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 404 AM EST TUE DEC 18 2012 FAIRLY QUIET STRETCH OF WEATHER EXPECTED TODAY INTO TONIGHT...BUT ONCE AGAIN NOT WITHOUT SOME CONCERNS...QUITE TYPICAL FOR THIS TIME OF YEAR. MAIN ISSUE WILL BE CLOUD COVER/TEMPS AND SMALL PRECIP CHANCES...ALONG WITH HAVING TO DEAL WITH SOME NUISANCE MESOSCALE- DRIVEN RAIN/SNOW SHOWERS EARLY IN THE DAY. EARLY MORNING ANALYSIS PLACES A VERY WEAK PRESSURE FIELD ACROSS NORTHERN MICHIGAN...IN BETWEEN WEAK LOW NEARING SOUTHERN JAMES BAY...AND SECONDARY SYSTEM LIFTING THROUGH PENNSYLVANIA...ALL WHILE LOW LEVEL RIDGING IS GRADUALLY WORKING EAST THROUGH WISCONSIN. AIRMASS ALOFT IS NOT OVERLY COLD...BUT JUST COLD ENOUGH TO ACTIVATE THE LAKES...WITH LOTS OF MESOSCALE NONSENSE ONGOING OUT THERE RIGHT NOW...PRIMARILY CENTERED SOUTH OF THE M-32 CORRIDOR WHERE WEAK LOW LEVEL CONVERGENCE LIES. ALL THE WHILE...WATCHING THE NEXT IN A SERIES OF WEAK UPPER WAVES WORKING THROUGH WYOMING...WHICH WILL BEGIN TO HAVE A MINOR INFLUENCE ON OUR AREA LATER TODAY INTO THIS EVENING. IN THE MEANTIME...WILL HAVE TO CLOSELY WATCH MESOSCALE LAKE RAIN/SNOW SHOWERS THROUGH MIDDAY. LOCAL 4KM WRF SEEMS TO HAVE PICKED UP ON THIS IDEA RATHER NICELY...WITH NUMEROUS ADDITIONAL VORTICES BEING MODELED ACROSS LAKE MICHIGAN AND LAKE SUPERIOR THROUGH 16Z...THE CONSEQUENCE OF THERMAL LOW DEVELOPMENT OVER THE WARMER WATERS IN A VERY WEAK WIND REGIME. NORMALLY THESE TYPES OF SETUPS ARE FUELED MORE IN VERY COLD AIRMASS SITUATIONS WHERE THE LAND/WATER TEMP INTERFACE IS MUCH BETTER DEFINED...SO KIND OF INTERESTING TO SEE IT IN THIS MARGINAL AIRMASS. NEVERTHELESS...GUT FEELING IS BEST COVERAGE MAY LIE AROUND THE GRAND TRAVERSE BAY AND WHITEFISH BAY REGIONS WHERE FURTHER LOCALIZED CONVERGENCE WILL AID IN MESO-LOW DEVELOPMENT. PROFILES ARE MARGINAL FOR RAIN VERSUS SNOW NEAR THE COASTS...BUT WILL HAVE TO WATCH THE POSSIBILITY FOR SOME LOCALIZED LIGHT ACCUMULATIONS. OTHERWISE...APPROACH OF CHANNELED VORT FROM NEBRASKA INTO THE LOWER LAKES SHOULD HELP TIGHTEN A MID LEVEL FRONTOGENETIC RESPONSE INTO THE LATE AFTERNOON AND EVENING...MAINLY JUST SOUTH OF THE CWA. NOT OVERLY THRILLED ABOUT MAJOR PRECIP CHANCES WITH THIS FEATURE GIVEN RATHER DRY AIRMASS IN PLACE...BUT CAN SEE SOME FLURRIES FALLING DOWN TOWARD THE M-55 CORRIDOR...MAINLY IN THE 00-05Z TIMEFRAME. OUTSIDE OF THAT...REALLY HARD TO SEE MUCH IN THE WAY OF CLEARING TODAY AS WEAK LAKE INSTABILITY IS IN PLACE...WITH A NOTABLE INVERSION UP AROUND 875MB ACTING TO TRAP PLENTY OF MOISTURE...ALL WHILE SOME THICKER MID/HIGH CLOUDS ALSO ROLL OVERHEAD AT TIMES. THUS...CLOUDY SHOULD DO IT MOST AREAS THROUGH THE DAY...WITH HIGHS MAINLY IN THE 35-40F RANGE...AND WITH CLOUDS EXPECTED TO STICK AROUND TONIGHT... WILL HAVE TO GO ABOVE GUIDANCE ONCE AGAIN...MAINLY UPPER 20S TO LOW 30S. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 404 AM EST TUE DEC 18 2012 QUITE THE WEATHER CHANGE ON THE HORIZON. A WEAK WIND FLOW PATTERN WITH A MOIST AND GRUNGY AIR MASS WILL CONTINUE TO RESULT IN VERY LITTLE WEATHER FANFARE THROUGH WEDNESDAY. THIS WILL ALL CHANGE FOR THURSDAY AND FRIDAY AS THE UPPER FLOW AMPLIFIES AND A SHARP UPPER TROUGH CLOSES OFF OVER THE EASTERN GREAT LAKES. TRENDS IN THE DATA SUGGEST THAT QUITE THE STRONG STORM WILL MOVE INTO THE REGION. TRENDS ALSO LEAN TOWARD A COLDER AIR MASS FOR THIS STORM...COLD ENOUGH FOR MODERATE TO HEAVY ACCUMULATIONS OF SNOW FOR LATE THIS WORK WEEK. THE COLD AIR WILL STICK AROUND THROUGH THE WEEKEND WITH ADDITIONAL LAKE EFFECT SNOWS EXPECTED. WINTER WILL SEEMINGLY COME BACK AND SAY HELLO PRIOR TO THE CHRISTMAS HOLIDAY. FOR THE BLAH PART...THE UPPER FLOW STARTS TO AMPLIFY WEDNESDAY WITH RIDGING OVER US...AHEAD OF THE TROUGH ENTERING THE MID PART OF THE COUNTRY. A DIRTY SFC HIGH PRESSURE WILL BE OVER US TO START THE DAY...CHARACTERIZED BY DEPLETING LOW LEVEL MOISTURE. WHILE WE WILL SEE A GRADUAL DEMISE OF THE LOW LEVEL CLOUDINESS...FEEL THAT THE WEAK WIND FIELDS MAY ALLOW FOR THEM TO LINGER LONGER INTO THE MORNING. THESE WILL LIKELY START TO CLEAR THROUGH THE LATTER PART OF THE DAY...BUT WE WILL ALSO SEE INCREASING HIGH LEVEL CLOUDS. OVERALL...EXPECTING A MOSTLY CLOUDY DAY. MEANWHILE...LOW PRESSURE WILL BE DEVELOPING IN THE DEEP SOUTH...AND INTENSIFYING. THIS TO OCCUR AS THE UPPER TROUGH SHARPENS...WITH 120KT UPPER JET DYNAMICS AND A WIDE OPEN GULF OF MEXICO TO FEED AND STRENGTHEN THIS STORM. THROUGH WEDNESDAY NIGHT THE STORM SYSTEM WILL CONTINUE TO PICK UP STRENGTH WITH THE UPPER TROUGH BECOMING NEGATIVELY TILTED...AND IMPRESSIVE WARM ADVECTION SPREADING IN OVER NRN LOWER MICHIGAN. FCST SOUNDINGS SHOWING THE ATMOSPHERE WILL HAVE NO TROUBLE THOROUGHLY SATURATING...WITH SNOWS LIFTING INTO NRN LOWER MICHIGAN BY THURSDAY MORNING. A HALF AN INCH OF SNOW IS PROBABLE...TO MAYBE AN INCH...WHILE THE M-55 CORRIDOR MAY EVEN SWITCH OVER TO RAIN ALREADY...AS THE SFC BASED WARM LAYER MAY SNEAK AS HIGH AS 2KFT WITH H8 TEMPS AROUND 1C. TRENDS ARE FOR A FURTHER SOUTH TRACK OF THE STORM...WHICH MEANS A BIT COOLER AIR FOR US TO WORK WITH IN GETTING SNOWS. THIS WARMING LIFTS UP MAYBE AS FAR NORTH AS M-68 IN NRN LOWER...WITH SNOWS EXPECTED TO AT LEAST MIX WITH...IF NOT CHANGE ENTIRELY OVER TO RAIN ACROSS A GOOD CHUNK OF THE SE CWA. ALL SNOW IS EXPECTED FOR AREAS ALONG AND NORTH OF A PETOSKEY TO CHEBOYGAN LINE THROUGH THURSDAY. THE STORM REACHES MAXIMUM INTENSITY THURSDAY EVENING AS THE CONSENSUS LOCATION PLACES IT NEAR SAGINAW BAY/THUMB REGION. THE STORM THEN WORKS ACROSS THE EASTERN GREAT LAKES. PWATS WITH THIS STORM RANGE FROM 0.5" NORTH TO 0.75" WITH WELL DEVELOPED TROWAL SIGNATURE AND POSSIBLE ENHANCED/BANDED PRECIP IN H8-H7 FGEN. THESE DETAILS WAY TO EARLY TO PINPOINT AT THIS POINT...BUT AS IT STANDS...THE HEAVIEST OF SNOWS WOULD LAY OUT ACROSS THE STRAITS REGION. THE STRONG FORCING AND DEEP MOISTURE ASSOCIATED WITH THIS SYSTEM...IN THIS SCENARIO...WOULD BRING HEAVY SNOWFALL EASILY IN EXCESS OF 6 INCHES NEAR THE STRAITS...WITH ONE FOOT OF SNOW BEING POSSIBLE. AMOUNTS TAPER OFF QUICKLY TOWARD SAGINAW BAY...WHERE MUCH/MOST OF THE PRECIP COULD COME DOWN AS RAIN. THESE SCENARIOS ARE ALWAYS TOUGH TO FORECAST THIS FAR OUT...AS THE TRACK OF THE STORM IS CRITICAL. HEADLINES ARE MOST DEFINITELY GOING TO BE NEEDED...BUT WILL NOT ISSUE THEM AT THIS TIME UNTIL THERE CAN BE A COUPLE OF MODEL RUNS SHOWING SOME CONTINUITY WITH THIS STORM TRACK. REGARDLESS...THERE WILL BE SOME MAJOR TRAVEL ISSUES THURSDAY THROUGH FRIDAY. THIS WILL ONLY BE EXACERBATED BY STRONG NORTHWEST COLD WINDS DEVELOPING LATE THURSDAY NIGHT THROUGH FRIDAY...WITH DEVELOPING LAKE EFFECT SNOW...AND BLOWING/DRIFTING SNOW. THESE CONCERNS ARE ALREADY HIGHLIGHTED IN THE HWOAPX...HAZARDOUS WEATHER BRIEFINGS...AND IN RECENT NEWS STORIES POSTED ON THE WEB. FRIDAY NIGHT THROUGH EARLY NEXT WORK WEEK...THE COLD AIR LOOKS TO REMAIN LOCKED IN OVER THE REGION WITH NW FLOW CONTINUING TO BRING LAKE EFFECT SNOWS. THE DEEPER MOISTURE DOES EXIT FRIDAY NIGHT...AND THIS WOULD SEVERELY LIMIT THE AMOUNTS. THERE WILL HOWEVER BE GUSTY WINDS WITH CONTINUED BLOWING AND DRIFTING ISSUES. WINDS WILL GRADUALLY LIGHTEN UP WITH TIME...BUT REMAIN SOMEWHAT GUSTY. WE COULD SEE AN UPTICK IN THE LES PRODUCTION LATE THIS WEEKEND AND INTO EARLY IN THE NEXT WORK WEEK...AS THE UPPER CLOSED LOW OFF THE EAST COAST COULD TRY AND THROWN STRONGER ENERGY AND DEEPER MOISTURE BACK OVER AT US...BUT CONFIDENCE HERE IS MUCH LOWER. AS FAR AS THE FORECAST...ONE THING LOOKS QUITE CLEAR. THE COLD AIR FOR LES PRODUCTION...AND TO ALMOST THE SAME CONFIDENCE...THE WINDS COMING OUT OF THE NORTHWEST. COMBINE THAT WITH OUR CLIMATOLOGICAL CHANCE OF SEEING SNOW BEING "LIKELY"...IT SHOULD BE OBVIOUS TO RAISE THE CHANCE OF SEEING SNOW TO THAT EXPECTATION. ALL BLEND CHANCY WORDING GOT SCRATCHED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1226 PM EST TUE DEC 18 2012 PRETTY MUCH STATUS-QUO THROUGH THIS TAF CYCLE WITH MAINLY VFR CONDITIONS THROUGH THE PERIOD UNDER LIGHT WIND REGIME. NEED TO WATCH FOR POTENTIAL LATE NIGHT MVFR CONDITIONS...ESPECIALLY AT KTVC AND KMBL AS LOW LEVEL MOISTURE BECOMES INCREASINGLY TRAPPED BELOW LOWERING SUBSIDENCE INVERSION. && .MARINE... ISSUED AT 404 AM EST TUE DEC 18 2012 LIGHT WINDS AND LOW WAVES WILL CONTINUE FROM TODAY THROUGH WEDNESDAY EVENING AS HIGH PRESSURE SLIDES OVERHEAD AND THEN OFF TO THE EAST. THAT WILL ALLOW A STRONG LOW PRESSURE SYSTEM TO WORK THROUGH THE REGION LATER WEDNESDAY NIGHT THROUGH FRIDAY...WITH STRENGTHENING EASTERLY WINDS INITIALLY ON THURSDAY...GIVING WAY TO STRONGER NORTHWEST WINDS FOR FRIDAY. GALE FORCE GUSTS ARE PROBABLE DURING THE LATE WEEK PERIOD...AS IS A PERIOD OF HEAVY SNOW...MAYBE CHANGING TO RAIN FOR A TIME. STORM FORCE WINDS ARE EVEN POSSIBLE FOR A TIME LATER THURSDAY NIGHT INTO FRIDAY ON PARTS OF LAKE MICHIGAN. LOOKING INTO THE WEEKEND...GUSTY NORTHWEST WINDS AND LAKE SNOW SHOWERS ARE EXPECTED FOR SATURDAY...BEFORE WINDS GRADUALLY SUBSIDE BY SUNDAY. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...MB SYNOPSIS...SR SHORT TERM...DL LONG TERM...SD AVIATION...MB MARINE...DL
Hazardous weather outlook, Dec 18, 3:58 AM EST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 358 AM EST TUE DEC 18 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 191200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 358 AM EST TUE DEC 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS ROAD CONDITIONS ARE BECOMING LIKELY FOR THURSDAY THROUGH FRIDAY...AS A STRONG STORM SYSTEM TRACKS THROUGH THE GREAT LAKES. THERE STILL REMAINS SOME UNCERTAINTY IN THE EXACT TRACK OF THIS STORM. HOWEVER...TRENDS SUGGEST THAT MUCH OF NORTHWEST LOWER AND EASTERN UPPER MICHIGAN WILL SEE MODERATE TO HEAVY ACCUMULATIONS OF SNOW...WITH BLOWING AND DRIFTING SNOW DEVELOPING LATER THURSDAY NIGHT INTO FRIDAY. LOWER SNOW ACCUMULATION IS EXPECTED ACROSS NORTHEAST LOWER...WHERE PRECIPITATION WILL LIKELY CHANGE TO RAIN FOR A TIME. AS THE STORM DEPARTS...LAKE EFFECT SNOW SHOWERS ARE EXPECTED ACROSS MUCH OF NORTHWEST LOWER AND EASTERN UPPER MICHIGAN FRIDAY NIGHT THROUGH MONDAY...WITH ADDITIONAL ACCUMULATION LIKELY. GALE FORCE WINDS ARE ALSO EXPECTED ON THE GREAT LAKES THURSDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH WEDNESDAY...BUT WILL BE NEEDED LATE IN THE WEEK AND INTO THE WEEKEND. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE) LAWRENCE/SMD
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 4:18 PM EST | Winter Storm Watch | APX | Alcona, Alpena, Antrim, Benzie, Cheboygan, Crawford and 14 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.